Does Calcichew interact badly with bisoprolol

My neighbour (an ex nurse) has warned me that taking Calcichew D3 forte can interact with Bisoprolol.

This has got me worried as since last Sept. I have been taking both. I have been taking Calcichew (1 a day) for many years for my osteoporosis but have only been on Bisoprolol since my AF became persistent last Sept.

I do not get my Calcichew on prescription but purchase at my local chemist.

Just wondered if anyone out there is taking both Calcichew and Bisoprolol.

10 Replies

oldestnewest
  • Like I always say, please discuss any supplement with your doctor or pharmacist.

  • Thanks BobD,Bigleg and CDreamer for your replies.

    I am going to chat with the Doctor who works in my Bone Clinic and see what she thinks.

    By the way regarding me asking to change from warfarin to apixaban I saw my GP last week and she says that she doesn't think it's 'worth' has been tested long enough yet and I am better off staying on warfarin.

    I rather think the real reason is it would cost the Surgery a lot more.

    Hey Ho

    Love Jean

  • Nice guidelines are that patients be supported on NOACs where they wish, so either she is an ignoramus or it is cost related in which case if you still want to. press for it.

  • Thanks BobD.

    I might return to my Surgery but try another doctor.

    At my surgery you are not assigned a particular doctor so you can opt to see anyone but of course there is always several weeks wait.

    Jean

  • I take it as well, I just found out it has aspartame in it which I don't like - it is more likely to be the fillers that make up the tablet than the calcium which are suspect.  Having said that I couldn't get on at all with Bisoprolol anyways.

    I took them at the same time and checked with the pharmacist but all that will tell you is if there are any known interactions, not how the 2 drugs affect you.

  • I didn't realise about the aspartame either CDreamer. It was my doctor at the osteoporosis clinic who first put me on Calcichew D3 forte, telling me that it was the best for osteoporosis.

    We put such faith in these doctors don't we.

    Jean

  • I think calcium makes betablockers less effective.   Go on to Druginteractions.com.  I have been told to take my calcium/magnesium/vitD/zinc supplement at least 2 hours apart from my Metoprolol

  • Thanks Jan24. I have always taken my calcium sup just before going to bed , 12 or so hours after taking my Bisoprolol which I take in the morning.

    What is the calcium sup you take and do you buy it from a chemist.

    I have been reading that if you take calcium sups your magnesium levels must be good or therewith lies danger.

    Jean

  • I take a liquid supplement called osteocare twice daily, which has calcium, magnesium, vitamin D and zinc.  i also sometimes take half an Adcal daily.   Calcium on its own makes  me nauseous.  You apparently need magnesium and vit D to help the calcium get to the bones.  I buy the Osteocare Bottles several at a time from a reputable mail order chemist.  Magnesium is good for the heart as well.

    You could do an epsom salt footbath which would giv e you magnesium too.

  • Thanks for your reply Jan24.

    I had a word with my local pharmacist who told me that as I had osteoporosis it was important to continue with my calcium supp. He also told me that as my potassium levels are OK , which they are (I know because I am tested fairly regularly at my surgery) the probability is that my magnesium levels would be OK as well. If this is so I should alright.

You may also like...